# SDR Q5Q2016F00001

- Difficulty date: March 30, 2016
- Submitted: June 8, 2016
- Operation: Air carrier
- Aircraft: N288DX
- Make and model: Emb EMB-500
- Aircraft serial: 50000166
- Engine: Pwc PW617FE
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Blade
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE REFERENCED ENGINE WAS REMOVED AND SENT TO MFG FOR O/H.  MFG DETERMINED THAT A NUMBER OF HIGH PRESSURE TURBINE BLADES, PN 35C5521-01 WERE DEFECTIVE DUE TO CRACKS AT THE FILLET RADIUS.  MFG MADE THE AIRWORTHINESS DETERMINATIONS BY HAVING THEIR O/H LINE PERSONNEL PERFORM A VISUAL INSPECTION ON ALL OF THE HP TURBINE BLADES WITH A 50X MAGNIFIER.  OPERATOR HAD SAMPLES OF THE REJECTED BLADES SENT FOR INDEPENDENT EVALUATION.  ONE VENDOR SPECIALIZES  IN NON- DESTRUCTIVE TESTING, AND THE OTHER IN TURBINE BLADE ANALYSIS.  AFTER EXAMINATION AND TESTING OF SAMPLE REJECTED BLADES BOTH VENDORS HAVE EXPRESSED CONCERNS WITH INTEGRITY OF BLADES BEYOND THOSE FROM MFG FINDINGS.  BASED ON FINDINGS OF THE INDEPENDENT CONTRACTORS, THERE ARE QUESTIONS REGARDING INTEGRITY OF THE TURBINE BLADES THAT WERE RETURNED TO SERVICE DURING O/H EVENTS.
